Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest an alternative for Delacin and Ciproxin

Answered by
Dr.
Dr. Hari Charan Perigela

General Surgeon

Practicing since :1995

Answered : 2273 Questions

default
Posted on Tue, 2 Sep 2014 in Veins and Arteries
Question: I am taking the ciproxin & Delacin C I thought it was helping but its five days now and my foot still feels like its on fire its hot to the touch I put ICE I have massaged it with Arnica there has to be something I can take by mouth as my veins are no good last time I had to have a central line put in the Dr who answered my Question is rambling on and my question has not been answered should I switch to a stronger medication like Linezolid 600 mgs q 12 hours
doctor
Answered by Dr. Hari Charan Perigela 1 hour later
Brief Answer:
The dose of DALACIN has to be increased.

Detailed Answer:
Hi
Thank you for posting in health care magic.

As per your medical history, you are taking DALACIN 300mg only twice daily.The dose should be between 1800 -2400mg daily depending on the severity.
I prescribe Antibiotic like DALACIN 600mg thrice daily .If the patient is admitted, I give in injection form.600mg injection has to be added to 100ml NS and will be given intravenously. I will also add

Linezolid tablet 600mg twice daily if the infection is severe.I have treated many patients with these combination with excellent results.

Apart from medicines, you should keep the affected limb elevated for most of the day. Please do no apply anything over the foot.

I also ask the patient to get an Ultrasound of the affected lower limb. If there is any collection, it can be removed by small incisions. Even edema will be reduced after small relaxing incisions.

Hope I answered your query.
If you have any queries, I will clarify further.
Nothing to worry.
It will come down.
Wish you good health.
Regards

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Hari Charan Perigela 5 hours later
I had cellulitis in this same right leg in 2010 my Mother was in a nursing home in XXXXXXX in 2009 I went to see her they has an epidemic of MRSA no one told me so before I had back surgery the Dr did a swab of my nose and I was positive he did my back surgery as scheduled but used a very strong antibiotic and I took Keflex for 10 days or more I was ok until in 2010 I was in the Hospital for two weeks on Vacomycin twice a day and home for four weeks I had to have a central line as my veins are shot from IV'S, i had a bad pain in my groin for a year or more but when I had back surgery again this April it went away but about two months ago its started to come back I guess the iv antibiotic that was given during the surgery and was on Keflex for 21 days the pain was gone but maybe it was out of my system in XXXXXXX because the pain in the groin returned I have it now I cant lift my leg up because it is too painful ,I did have a scan done here in Greece and they said its infection I got 12 pictures and a report the medication I am on right now is not taking the pain from my groin it looks like its helping a little bit but I have five more days and I am having very loose stool its not watery yet I am allergic to PCN and I also have Asthma and wonder if theree is another medicine I should switch to because of the Asthma & the PCN allergy
doctor
Answered by Dr. Hari Charan Perigela 7 hours later
Brief Answer:
Metronidazole has to be taken.

Detailed Answer:
Hi
DALACIN can cause loose stool.Please stop the drug and follow. You should take Metronidazole tablet .
Cellulitis is most commonly caused by gram positive bacteria.It can be MRSA or MSA commonly.If it is MRSA, you have to take vamcomycin. You can add Linezolid tablet also.
Pain in the groin is due to enlarged lymphnodes caused by lymphatic spread from the Cellulitis of the foot.Antibiotics and anti inflammatory tablets will help.Discuss about this your treating doctor.
These medicines has no relation to asthma or PCN allergy.
Wish you speedy recovery.
Regards
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Hari Charan Perigela 7 hours later
I went to the medical center here there are only three students and one Dr who has to look in a book they want me to go to the hospital fir IV antibiotics because I have pain in the shin bone they are afraid it my be osteomyelitis I don't like hospitals I worked in them half my life and they are scary places, I only want to know something that will take care of the cellulitis I don't want IV Vacomycin I don't not want to go in the hospital I can live with the loose stool if I have to please help me I will go to a private Dr to see what he has to say but I need some ideas to question him with please I have to go at 6 pm Greek time we are Seven hours ahead and it is now 1:25 here so I need your advice ASAP
doctor
Answered by Dr. Hari Charan Perigela 1 hour later
Brief Answer:
You can take oral antibiotics.

Detailed Answer:
Hi
If you do not want admission, IV antibiotics , relaxing incisions;You can ask for oral antibiotics.
I prescribe oral Antibiotics like Faropenem ( oral meropenem ), DALACIN , Linezolid, Metronidazole (to prevent diarrhoea) and a Pre and Probiotic ( to prevent antibiotic associated diarrhoea) to my patients with similar complaints.
Keep your affected limb elevated.
Take absolute bed rest.
Pressure should not be applied on the affected limb.Even when you sit, limbs should be kept on a chair.
Nothing to worry.
Wish you speedy recovery.
Regards.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Pain in my groin

doctor1 MD

I have pain in my balls but only when I need to relieve myself. I have had 2 hernia operations 10 years ago. They put mesh on both sides. I do have some pain in my groin area also. It goes away after I relieve myself. Upper groin 4 inches below my...

doctor1 MD

I am a 75 yr old diabetic II female.I have had 5 years of Facet blocks, TF injections, & Rhizotomy .As time went on, the blocks did not work, I went to a neurological surgeon, had 3 MRI, lumbar spine , thoracic, & certical. My spinal column was...

doctor1 MD

I have a bladder stone , verified by my urologist by scope through a chatheter. It does not bother me unless I am active, like playing tennis or running or sprinting. Then I have pain in my groin and bloody or cloudy urine and difficulty...

doctor1 MD

Hi,I was hit by car while walking and release from the hospital diagnosed with just soft tissue damage. 5 months later i was determined to have an APC II open book fracture with a acetabular joint fracture on rt hip joint. It was fixed with an anterior symphyseal plate and pined rt hip joint. i now have chronic groin pain and rt leg pain and weakness, bowel incontience, sexual problems. My question is could a delay in treatment of the fracture be causing my problems and symptoms. joe

doctor1 MD

I have spinal stenosis which is worsening rapidly. Pain on standing for more than 5-6 min. Extending into front of legs with chronic groin pain more pronounced on left. Poor bladder control. Some sexual dysfunction. Prior laminectomies at L-3,4. Orthopedic surgeon has ruled out hip arthritis. MRI shows impingement on left side at L-5. Have some concerns that this may be turning into CES!